Diagnosed with ocular mysthenia gravis. prescribed with mestinon. Suggest
User rating for this question
I've been diagnosed with ocular mysthenia gravis [sic] and having lots of double vision-is there any thing I could be doing different-I take 2 60mg mestinon in the a.m. and an 180mg time release around noon but It doesn't seem to las the whole day and my eyesight is very annoying.
Posted Tue, 10 Dec 2013 in General Health
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer: the medication dose can be altered Detailed Answer: HI, thanks for using healthcare magic Myasthenia gravis, as you would know, occurs when a person's body form antibodies against certain aspects of the neuromuscular (nerve muscle) junction. It is considered an autoimmune disorder because the body is producing substances against itself. The medication that you are using is one of mainstay medications that is more useful in mild disease. It stops a chemical that works at these neuromuscular junctions from breaking down and therefore result in increased levels. This medication as mentioned is used as first line but the improvement it causes is usually partial and decreases in the weeks to months after the medication is started. This may be the reason that you are not experiencing relief for the whole day. IN general the effect is suppose to last 3 to 6 hours for the regular tablet ( the one you use in the morning) and 7.5 to 15 hours for the time release tablet. The dose that you are using can be increased, the maximum daily dose of the regular mestinon is 600mg a day in divided doses to provide maximum relief. The time release can go up to 540 mg once or twice daily. If the increase in medication is not effective then steroids can be used for a while to reduce the autoimmunity. If the steroids are not effective there is other medication such as aziothioprine that can be given. You can consider speaking to your doctor about the possible alteration in the dose of your medication. I hope this helps, feel free to ask any other questions
Follow-up: Diagnosed with ocular mysthenia gravis. prescribed with mestinon. Suggest 32 minutes later
What are the chances of remission or more symptoms and problems?
Answered by Dr. Michelle Gibson James 23 minutes later
Brief Answer: generally does not remit Detailed Answer: HI Myasthenia can progress in some persons. 40% of persons with myasthenia present with only eye symptoms. Unfortunately within the first year many persons would then go on to have symptoms involving other areas than the eyes. Only 16% of persons who start with only eye involvement still have only eye disease only at the end of 2 years. The other possible symptoms involve weakness of other aspects of the body such as the muscles involved in swallowing, limb and trunk muscles. exposure to bright sunlight, menstruation, surgery , vaccination can sometimes trigger or worsen an episode The life span however is normal, there is very very little increased mortality.
Follow-up: Diagnosed with ocular mysthenia gravis. prescribed with mestinon. Suggest 18 hours later
To reply to your answers; Thank you very much. You have given me a more thorough answer than anyone I see on a regular basis. I thank you very much. I didn't know what to expect at all.
Answered by Dr. Michelle Gibson James 4 hours later
Brief Answer: glad to help you Detailed Answer: HI, no problem If you have any other queries regarding this diagnosis or anything else, feel free to contact. Best wishes
People also viewed
- Diagnosed with ocular mysthenia gravis prescribed with mestinon suggest
- I feel a thump in my chest that makes me breath weird
- What could cause numbness in tongue
- Interference antibiotics and tb test
- Mestinon and alcohol
- Will mestinon treat myasthenia gravis?
- Inflammed lymph nodes on large intestine
- Mestinon side effects
- How long does zocon take to relieve vaginal itching
- Inguinal hernia reoccur once
- How to cure anxiety and depression
- Inhalation of bleach fumes funny smell
- Cause for bluing of knuckles at young age
- What is mestinon used for
- What is the appropriate treatment for derealization